Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


On the Hausdorff dimension of Julia sets of some real polynomials

Authors: Genadi Levin and Michel Zinsmeister
Journal: Proc. Amer. Math. Soc. 141 (2013), 3565-3572
MSC (2010): Primary 37F10
Published electronically: July 1, 2013
MathSciNet review: 3080178
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the supremum for $ c$ real of the Hausdorff dimension of the Julia set of the polynomial $ z\mapsto z^d+c$ ($ d$ is an even natural number) is greater than $ 2d/(d+1)$.

References [Enhancements On Off] (What's this?)

  • 1. A. Avila and M. Lyubich, Examples of Feigenbaum Julia sets with small Hausdorff dimension, Dynamics on the Riemann Sphere, in honor of B. Branner 1 (2006), 71-87. MR 2348955 (2008j:37102)
  • 2. A. Douady, Does a Julia set depend continuously on the polynomial?, Proceedings of Symposia in Applied Mathematics 49 (1994), 91-135. MR 1315535
  • 3. A. Douady and J. Hubbard, Etude dynamique des Polynômes complexes: Première partie, Publications Mathématiques d'Orsay 84-02 (1984), 1-75. MR 762431 (87f:58072a)
  • 4. G. Levin and G. Swiatek, Hausdorff dimension of Julia sets of Feigenbaum type, Communications in Mathematical Physics 258 (2005), 135-148. MR 2166843 (2007b:37104)
  • 5. -, Measure of the Julia set of the Feigenbaum map with high criticality, Ergodic Theory and Dynamical Systems 30 (2009), 855-875. MR 2643714 (2011f:37066)
  • 6. J. Graczyk and G. Swiatek, Generic hyperbolicity in the logistic family, Annals of Mathematics 146 (1997), 1-52. MR 1469316 (99b:58079)
  • 7. R. D. Mauldin and M. Urbanski, Dimension and measure in infinite iterated function systems, Proc. London Math. Soc. 73 (1996), 105-154. MR 1387085 (97c:28020)
  • 8. M. Lyubich, Dynamics of quadratic polynomials, Acta Mathematica 178 (2007), 185-297. MR 1459261 (98e:58145)
  • 9. M. Shishikura, The Hausdorff dimension of the boundary of the Mandelbrot set and Julia sets, Annals of Mathematics 147 (1998), 225-267. MR 1626737 (2000f:37056)
  • 10. M. Zinsmeister, Fleur de Leau-Fatou et dimension de Hausdorff, Comptes-rendus de l'Académie des Sciences 326 (1998), 1227-1232. MR 1650223 (99j:58180)
  • 11. O. Kozlovsky, W. Shen, and S. van Strien, Density of hyperbolicity in dimension one, Annals of Mathematics 166 (2007), 145-182. MR 2342693 (2008j:37081)
  • 12. X. Buff and A. Chéritat, Ensembles de Julia quadratiques de mesure strictement positive, Comptes-rendus de l'Académie des Sciences 341 (2005), 669-674. MR 2183346 (2006k:37133)
  • 13. X. Buff, R. Devaney, A. Douady, and P. Sentenac, Baby Mandelbrot sets are born in cauliflowers, London Mathematical Society Lecture Notes Series 274 (2000), 19-36. MR 1765083 (2001g:37062)
  • 14. Anna Zdunik, Parabolic orbifolds and the dimension of the maximal measure for rational maps, Inventiones Mathematicae 99 (1990), 627-649. MR 1032883 (90m:58120)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37F10

Retrieve articles in all journals with MSC (2010): 37F10

Additional Information

Genadi Levin
Affiliation: Institute of Mathematics, Hebrew University of Jerusalem, Jerusalem 91904, Israel

Michel Zinsmeister
Affiliation: MAPMO, Université d’Orléans, BP 6759, 45067 Orléans Cedex 2, France

Received by editor(s): November 23, 2010
Received by editor(s) in revised form: October 18, 2011, and January 4, 2012
Published electronically: July 1, 2013
Additional Notes: The authors were supported in part by the IMPAN-BC European Community Centre of Excellence and by the Marie Curie European network CODY
Communicated by: Mario Bonk
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society